Alert archive / Georgia / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 234, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 4, 2022, 8:00 PM EDT for Sumter County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2022, 8:00 PM EDT (00:00 UTC)
- Expired
- Jul 4, 2022, 8:30 PM EDT
- In force
- 30 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Sumter County, GA
The radar
The Robins AFB radar (KJGX), 103 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.0 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1376 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1251 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
479
WUUS52 KFFC 050000
SVRFFC
GAC261-050030-
/O.NEW.KFFC.SV.W.0234.220705T0000Z-220705T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
800 PM EDT Mon Jul 4 2022
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Central Sumter County in west central Georgia...
* Until 830 PM EDT.
* At 800 PM EDT, a severe thunderstorm was located over Huntington,
or 7 miles southeast of Americus, moving northwest at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Americus, Leslie, De Soto, Desoto, Lamar, Maddox, New Era and
Huntington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3205 8401 3194 8407 3197 8429 3207 8430
3215 8419
TIME...MOT...LOC 0000Z 112DEG 11KT 3201 8413
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
315
WWUS52 KFFC 050026
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
826 PM EDT Mon Jul 4 2022
GAC261-050036-
/O.EXP.KFFC.SV.W.0234.000000T0000Z-220705T0030Z/
Sumter GA-
826 PM EDT Mon Jul 4 2022
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SUMTER COUNTY WILL
EXPIRE AT 830 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
LAT...LON 3205 8401 3194 8407 3197 8429 3207 8430
3215 8419
TIME...MOT...LOC 0026Z 137DEG 13KT 3209 8420
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:02 PM EDT, 4 hours 58 minutes earlier.
Area forecast discussion, Jul 4, 3:02 PM EDT, 4 hours 58 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 302 PM EDT Mon Jul 4 2022 ...Afternoon Area Forecast Discussion... .SHORT TERM /Tonight through Tuesday Night/... Overall, the short term forecast remains consistent with the previous forecast on this Independence Day. Upper level ridge of high pressure remains anchored over the region with broad upper level troughing over southeastern Canada and New England. Ample moisture will be in place throughout much of the column of the atmosphere through tomorrow with dewpoint temps approaching the mid 70s in some spots. PW values will be 1.80-2.13 inches across the area, with the better axis of moisture across southcentral GA today and then western GA tomorrow. Both afternoons/evenings aided by influence from weak disturbances rounding the eastern edge of the ridge and differential heating chance PoPs continue to look possible. The question remains, will there be too much mid to upper level drying/warming that the PoPs in todays forecast is too generous? Short terms models suggest that drying will be greater than earlier anticipated, but CAMs continue to show isolated to scattered coverage this afternoon with the best coverage around 00Z. Given the deep plume of moisture through much of the atmosphere, heating and triggering from the aforementioned upper level disturbances the thinking is that our summer time pattern will continue today and overcome the "drying" issues, but coverage could be more isolated in nature than we have seen the past few days. With very little steering flow aloft storms will be capable of producing heavy rain and localized flooding. In addition with continuing moist conditions and light winds overnight, patchy fog will once again be possible early Tuesday morning. The pattern will shift somewhat tomorrow as the high pressure aloft begins a westward expansion. This will allow the moisture flow to remain over the CWA with some drying throughout the column. That said, plenty of moisture will remain for scattered showers and thunderstorms with precipitable water values slight lower between 1.72 to 2.00 inches. Rain showers and thunderstorms will quickly taper off after sunset tomorrow. 28 .LONG TERM /Wednesday through Monday/... No significant weather impacts or forecast concerns expected in the long term period. Active diurnal convection with slightly above normal max T and much above normal min T will continue through at least Saturday with some cooling and possibly some decrease in convection Sunday and Monday. Fairly stagnant pattern to remain in place through Saturday when upper ridge centered the southeast and mid-south slips west and westerlies on southern periphery of large eastern Canada/NEUS upper trough digs south into Georgia. Weak cold front associated with base of trough also forecast to drop into the region with the potential to lower temps and moisture by next Monday if it makes enough progress south. New 12Z EC now almost identical to 12Z GFS in slowing progression of front so don't get your hopes up. Should at least be able to shave a few degrees of max temps Sun/Mon just based on lower 1000-850mb thicknesses. Little if any tropical activity forecast over the Atlantic basin next 7 days. We're ok with that, but if drought conditions get worse this summer we might change our tune. SNELSON && .AVIATION...18Z Update... SHRA/TSRA has begun to develop near and around the ATL Metro terminals and CSG. This activity will continue and expand through 00Z and has been covered with a TEMPO. Prevailing ESE winds will stay below 7 kts through the overnight hours. With continuing moist conditions and light winds overnight, patchy fog and low CIGS (BKN010) will be possible again early Tuesday morning after 09Z. VCSH/TSRA returns early tomorrow afternoon. //ATL Confidence...18Z Update... Medium confidence on all elements. 28 && .PRELIMINARY POINT TEMPS/POPS... Athens 72 92 74 94 / 50 40 30 40 Atlanta 73 91 75 91 / 30 60 30 40 Blairsville 69 85 68 87 / 30 60 30 60 Cartersville 72 93 73 93 / 30 50 30 50 Columbus 75 93 75 94 / 30 60 30 40 Gainesville 72 90 73 91 / 50 50 30 50 Macon 74 94 74 96 / 40 50 20 40 Rome 73 92 75 94 / 20 50 30 50 Peachtree City 72 92 73 92 / 30 60 20 40 Vidalia 74 94 75 94 / 50 40 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...28 LONG TERM....SNELSON AVIATION...28
Hazardous weather outlook, Jul 4, 12:35 PM EDT, 7 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1235 PM EDT Mon Jul 4 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-050845- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1235 PM EDT Mon Jul 4 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are expected this afternoon and evening. A few storms could become strong to severe with gusty winds, small hail, locally heavy rainfall, and frequent lightning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Scattered thunderstorms will be possible each afternoon and evening. A few storms could become strong with gusty winds, locally heavy rainfall, and frequent lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jul 4, 4:36 PM EDT, 3 hours 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
436 PM EDT Mon Jul 4 2022
GAZ066-042100-
Troup GA-
436 PM EDT Mon Jul 4 2022
...A strong thunderstorm will impact portions of Troup County through
500 PM EDT...
At 435 PM EDT, a strong thunderstorm was over Louise, or near
LaGrange, moving southwest at 10 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
LaGrange, Hogansville, Mountville, Cannonville, Harrisonville,
Hillcrest, Big Springs, Wares Crossroads, Louise, Baughs Crossroads,
Smiths Crossroad and Long Cane.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3320 8501 3321 8499 3315 8486 3311 8486
3287 8492 3287 8495 3295 8520 3297 8521
TIME...MOT...LOC 2035Z 027DEG 11KT 3311 8495
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 4, 4:45 PM EDT, 3 hours 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
445 PM EDT Mon Jul 4 2022
GAZ044-053-054-042115-
Fayette GA-Coweta GA-South Fulton GA-
445 PM EDT Mon Jul 4 2022
...A strong thunderstorm will impact portions of northwestern
Fayette, north central Coweta and south central Fulton Counties
through 515 PM EDT...
At 445 PM EDT, a strong thunderstorm was over Palmetto, or 10 miles
northwest of Fayetteville, moving southwest at 10 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Union City, Fairburn, Tyrone, Palmetto, Sandy Creek and Cannongate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3358 8456 3353 8452 3344 8462 3348 8472
3357 8473
TIME...MOT...LOC 2045Z 056DEG 9KT 3352 8462
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jul 4, 5:12 PM EDT, 2 hours 48 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
512 PM EDT Mon Jul 4 2022
GAZ050-061-042145-
Hancock GA-Greene GA-
512 PM EDT Mon Jul 4 2022
...A strong thunderstorm will impact portions of northwestern Hancock
and southeastern Greene Counties through 545 PM EDT...
At 512 PM EDT, a strong thunderstorm was near Shoulderbone, or 7
miles northwest of Sparta, moving southwest at 10 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Sparta, White Plains, Liberty, Shoulderbone and Devereux.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3321 8307 3329 8317 3330 8317 3331 8315
3332 8315 3334 8314 3336 8317 3338 8318
3340 8318 3347 8302 3334 8291
TIME...MOT...LOC 2112Z 057DEG 7KT 3337 8304
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 4, 5:23 PM EDT, 2 hours 37 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
523 PM EDT Mon Jul 4 2022
GAZ025-027-036-038-042200-
Madison GA-Jackson GA-Oglethorpe GA-Clarke GA-
523 PM EDT Mon Jul 4 2022
...A strong thunderstorm will impact portions of northeastern Clarke,
east central Jackson, northwestern Oglethorpe and southwestern
Madison Counties through 600 PM EDT...
At 522 PM EDT, a strong thunderstorm was over Danielsville, moving
southwest at 10 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Danielsville, Nicholson, Comer, Winterville, Colbert, Ila, Hull,
Athens-Clarke County, Diamond Hill, Smithonia, Sandy Creek Recreation
Area, Barretts Mill, Dunlap and Neese.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3421 8323 3406 8311 3394 8324 3403 8342
3416 8344
TIME...MOT...LOC 2122Z 057DEG 7KT 3410 8325
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 4, 6:11 PM EDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
611 PM EDT Mon Jul 4 2022
GAZ113-042245-
Toombs GA-
611 PM EDT Mon Jul 4 2022
...A strong thunderstorm will impact portions of central Toombs
County through 645 PM EDT...
At 611 PM EDT, a strong thunderstorm was over Lyons, moving west at
15 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Lyons, Vidalia, Santa Claus, South Thompson, Center, Toombs Central,
Ohoopee, New Branch, Ponderosa, Rock Springs, Johnson Corner and
Normantown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3203 8242 3218 8245 3220 8245 3232 8239
3231 8235 3229 8235 3230 8231 3227 8222
3209 8220 3207 8221
TIME...MOT...LOC 2211Z 091DEG 13KT 3219 8231
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 4, 7:48 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
748 PM EDT Mon Jul 4 2022
GAZ104-050015-
Sumter GA-
748 PM EDT Mon Jul 4 2022
...A strong thunderstorm will impact portions of central Sumter
County through 815 PM EDT...
At 748 PM EDT, a strong thunderstorm was over Huntington, or 8 miles
southeast of Americus, moving west at 25 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Americus, Leslie, De Soto, Desoto, Cobb, Sumter, Lamar, Maddox, New
Era, Huntington and Croxton Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3191 8418 3193 8431 3207 8438 3216 8426
3206 8399 3191 8398
TIME...MOT...LOC 2348Z 110DEG 23KT 3201 8411
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 8:04 PM EDT | Special Weather Statement | FFC | Houston | 26 min |
| Jul 4, 8:09 PM EDT | Special Weather Statement | FFC | Peach | 36 min |
| Jul 4, 8:11 PM EDT | Special Weather Statement | FFC | Henry | 34 min |
| Jul 4, 8:31 PM EDT | Special Weather Statement | FFC | Sumter | 29 min |
| Jul 4, 8:33 PM EDT | Special Weather Statement | FFC | DeKalb | 27 min |
| Jul 4, 8:41 PM EDT | Special Weather Statement | FFC | Fulton | 34 min |
| Jul 4, 8:46 PM EDT | Special Weather Statement | FFC | Peach | 29 min |
| Jul 4, 8:55 PM EDT | Special Weather Statement | FFC | Peach | 35 min |
| Jul 4, 9:14 PM EDT | Special Weather Statement | FFC | Fulton | 31 min |
| Jul 4, 9:50 PM EDT | Special Weather Statement | FFC | Cobb | 25 min |
| Jul 4, 9:56 PM EDT | Flash Flood Warning | FFC | DeKalb, Fulton | 5 hr |
| Jul 4, 10:25 PM EDT | Special Weather Statement | FFC | Cobb | 35 min |
| Jul 4, 11:38 PM EDT | Special Weather Statement | FFC | Clayton | 37 min |
| Jul 4, 11:39 PM EDT | Special Weather Statement | FFC | Bartow | 36 min |
| Jul 5, 12:21 AM EDT | Special Weather Statement | FFC | Clayton | 24 min |
| Jul 5, 12:45 AM EDT | Flash Flood Warning | FFC | Clayton, DeKalb, Fayette, Fulton | 3 hr |
| Jul 5, 2:22 PM EDT | Special Weather Statement | FFC | Emanuel | 38 min |
| Jul 5, 3:18 PM EDT | Special Weather Statement | FFC | Treutlen | 27 min |
| Jul 5, 3:29 PM EDT | Special Weather Statement | FFC | Johnson | 31 min |
| Jul 5, 3:52 PM EDT | Special Weather Statement | FFC | Johnson | 38 min |
| Jul 5, 4:40 PM EDT | Special Weather Statement | FFC | Haralson | 35 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.